Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Univalent mappings and invariant subspaces of the Bergman and Hardy spaces


Author: Brent J. Carswell
Journal: Proc. Amer. Math. Soc. 131 (2003), 1233-1241
MSC (2000): Primary 30H05, 46E20, 46E22
DOI: https://doi.org/10.1090/S0002-9939-02-06646-7
Published electronically: September 17, 2002
MathSciNet review: 1948115
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In both the Bergman space $A^2$ and the Hardy space $H^2$, the problem of determining which bounded univalent mappings of the unit disk have the wandering property is addressed. Generally, a function $g$ in $H^{\infty}$ has the wandering property in $X$, where $X$ denotes either $A^2$ or $H^2$, provided that every $g$-invariant subspace $M$ of $X$ is generated by the orthocomplement of $gM$ within $M$. It is known that essentially every function which has the wandering property in either space is the composition of a univalent mapping with a classical inner function, and that the identity mapping has this property in both spaces. Consequently, weak-star generators of $H^{\infty}$ also have the wandering property in both settings. The present paper gives a partial converse to this, and shows that in both settings there is a large class of bounded univalent mappings which fail to have the wandering property.


References [Enhancements On Off] (What's this?)

  • 1. J. Akeroyd, ``Density of the polynomials in the Hardy space of certain slit domains," Proc. Amer. Math. Soc. 115 (1992), 1013-1021. MR 92j:30030
  • 2. -, ``Polynomial approximation in the mean with respect to harmonic measure on crescents II," Michigan Math. J. 39 (1992), 35-40. MR 93g:30052
  • 3. J. Akeroyd, D. Khavinson, H. Shapiro, ``Remarks concerning cyclic vectors in Hardy and Bergman spaces," Michigan Math. J. 38 (1991), 191-205. MR 92h:47034
  • 4. A. Aleman, S. Richter, and C. Sundberg, ``Beurling's theorem for the Bergman space," Acta Math. 177 (1996), 275-310. MR 98a:46034
  • 5. A. Beurling, ``On two problems concerning linear transformations in Hilbert space," Acta Math. 81 (1948), 239-255. MR 10:381e
  • 6. P. Bourdon, ``Density of the polynomials in Bergman spaces," Pacific J. Math. 130, no. 2 (1987), 215-221. MR 89a:46060
  • 7. B. Carswell, P. Duren, and M. Stessin, ``Multiplication invariant subspaces of the Bergman space," Indiana Univ. Math. J., to appear.
  • 8. P. Duren and A. Schuster, Bergman Spaces, American Mathematical Society, Providence, R.I., to appear.
  • 9. G. B. Folland, Real Analysis: Modern Techniques and Their Applications, Wiley, New York, 1984. MR 86k:28001
  • 10. H. Hedenmalm, ``A factorization theorem for square area-integrable analytic functions", J. Reine Angew. Math. 422 (1991), 45-68. MR 93c:30053
  • 11. H. Hedenmalm, B. Korenblum, and K. Zhu, Theory of Bergman Spaces, Springer, New York, 2000. MR 2001c:46043
  • 12. D. Khavinson, T. L. Lance, and M. I. Stessin, ``Wandering property in the Hardy space," Michigan Math. J. 44 (1997), 597-606. MR 99a:47012
  • 13. D. Sarason, ``Invariant subspaces and unstarred operator algebras," Pacific J. Math. 17 (1966), 145-162. MR 33:590
  • 14. -, ``Weak-star generators of $H^{\infty}$," Pacific J. Math. 17, no. 3 (1966), 519-528. MR 35:2151

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30H05, 46E20, 46E22

Retrieve articles in all journals with MSC (2000): 30H05, 46E20, 46E22


Additional Information

Brent J. Carswell
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109
Email: carswell@umich.edu

DOI: https://doi.org/10.1090/S0002-9939-02-06646-7
Keywords: Bergman space, Hardy space, wandering property, invariant subspace, multiplication operator, reproducing kernel, weak-star generator
Received by editor(s): May 22, 2001
Received by editor(s) in revised form: November 30, 2001
Published electronically: September 17, 2002
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society